Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2020, 4:12 PM EDT for Whitfield County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2020, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 14, 2020, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:21 PM EDT | HAIL 0.75 | 1 Wnw Rocky Face, GA | PENNY SIZED HAIL REPORTED AT THE INTERSECTION OF US 41 AND HWY 201 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS82 KFFC 142012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Sun Jun 14 2020
GAZ004-005-142045-
Whitfield GA-Murray GA-
412 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Rocky Face, or near
Dalton...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Varnell, Tunnel Hill, Mill Creek, Rocky Face, Tilton and
North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8476 3461 8486 3462 8491 3463 8491
3463 8493 3462 8493 3461 8505 3472 8505
3472 8512 3479 8514 3482 8513 3481 8512
3482 8506 3486 8506 3486 8503 3488 8501
3490 8502 3492 8496
TIME...MOT...LOC 2012Z 335DEG 17KT 3482 8503
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:33 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 14, 3:33 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sun Jun 14 2020 .SHORT TERM /Tonight through Monday Night/... A closed low over the OH Valley this afternoon will drop southward into the Savannah River Valley through the short term. Meanwhile wedging will develop at the surface as the remains of a front and a short wave linger just off the coast of the Carolinas. Bands of showers and thunderstorms rotating around the upper low...combined with the easterly flow should affect much of north and central GA through the short term. Cooling aloft and afternoon instability could produce a few strong to severe thunderstorms across north GA this afternoon and evening. Showers and thunderstorms should have a mainly diurnal pattern through the short term...but expect some convection to linger overnight. Max temperatures Monday should be a few degrees cooler across northeastern areas due to the easterly winds and increased clouds. 41 .LONG TERM /Tuesday through Sunday/... The main feature through the long term period will be a closed upper level low that is expected to linger near the local forecast area through the rest of the week. This low is expected to keep moisture across the area leading to chances for showers and thunderstorms in the afternoon and evenings. By Tuesday, the low is expected to be centered in the vicinity of eastern Georgia/South Carolina/North Carolina border. As the low lingers just northeast of the area, chances for showers and thunderstorms are expected to increase, especially across portions of northern and eastern Georgia, in the afternoon and evening. As the low meanders in the vicinity through Wednesday and Thursday, those chances for showers and thunderstorms will continue, although mainly in a diurnal trend and focused more across northern and eastern Georgia. By late Tuesday into Wednesday, a surface low is forecast to develop along a stalled boundary just off the North/South Carolina coastline. As this system meanders slowly up the coast, high pressure will be expected to push into portions of northern and northeastern Georgia, allowing for weak wedging across the area by mid-week onward. In the upper levels, the low is expected to broaden and lift slightly later on Thursday before beginning to be swept up in the upper level flow on Friday. While models have come into much better agreement on the progression of the low pressure system on Friday, some differences in timing remain. The ECMWF tries to clear the local forecast area by Saturday afternoon while the GFS starts to show clearing closer to Saturday evening. Overall, continued a blend for this time frame, keeping just slight chance pops just across portions of eastern Georgia for Saturday afternoon. With some periods of wedging and additional cloud cover, high temperatures through the extended are expected to be fairly mild and overall slightly below average with high temps in the 70s and 80s. By Friday into the weekend, temps are expected to trend warmer with highs in the upper 80s and lower 90s areawide. Low temperatures are forecast to be slightly below average as well with lows in the upper 50s and 60s, before increasing to the upper 60s to lower 70s for the weekend. Reaves && AVIATION... 18Z Update... SCT/BKN 040-060 expected this afternoon with some higher layers. Scattered showers and thunderstorms will develop mainly this afternoon and evening across the northern taf sites. VFR overnight with storms diminishing but could be some mvfr stratus mainly KAHN toward morning. Basically Monday should be a repeat of today with a chance of thunderstorms across all taf sites. Winds stay east to NE mainly 4-9 kts. //ATL Confidence...18Z Update... Medium to high on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 60 75 / 20 50 30 30 Atlanta 65 78 60 78 / 20 40 20 30 Blairsville 56 70 54 71 / 40 60 40 40 Cartersville 60 81 59 81 / 30 30 20 20 Columbus 66 87 64 84 / 10 30 20 20 Gainesville 61 73 58 75 / 30 50 30 30 Macon 64 84 62 80 / 10 40 20 30 Rome 60 82 59 82 / 30 30 20 20 Peachtree City 62 81 60 80 / 20 40 20 20 Vidalia 66 84 64 81 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Jun 14, 2:53 PM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Sun Jun 14 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening across north Georgia. Some isolated storms may become strong to severe. Gusty winds, small hail, frequent lightning, and locally heavy rainfall will be possible in any stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... From Monday through Saturday, isolated to scattered thunderstorms will be possible each afternoon, especially over the eastern half of the forecast area. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 14, 1:57 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
157 PM EDT Sun Jun 14 2020
GAZ006>008-141830-
Gilmer GA-Union GA-Fannin GA-
157 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...
NORTHWESTERN UNION AND FANNIN COUNTIES UNTIL 230 PM EDT...
At 157 PM EDT...a line of strong thunderstorms was along a line
extending from Epworth to near Cherry Log...and moving east at 10
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Margret, Higdon, Nottely Dam, Hurst,
Loving, Epworth, Dial, Mineral Bluff, Cherry Log and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8408 3469 8415 3475 8452 3499 8448
TIME...MOT...LOC 1757Z 290DEG 8KT 3496 8440 3482 8445
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 2:14 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Jun 14 2020
GAZ041-042-141845-
Haralson GA-Carroll GA-
214 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON AND CARROLL COUNTIES
UNTIL 245 PM EDT...
At 213 PM EDT...a strong thunderstorm was over Buchanan...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount
Zion, Waco, Abilene, John Tanner State Park and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3382 8537 3390 8518 3370 8491 3353 8516
TIME...MOT...LOC 1813Z 321DEG 12KT 3378 8519
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 3:57 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT Sun Jun 14 2020
GAZ008-009-016-142030-
Union GA-Towns GA-White GA-
357 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS
AND WHITE COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT...a strong thunderstorm was over Low Gap Shelter, or 11
miles southeast of Blairsville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mountain Scene, Low Gap Shelter,
Anna Ruby Falls, Smithgall Woods Conservation Are, Sautee, Qualatchee
Lake and Vogel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3490 8372 3482 8365 3480 8368 3479 8368
3476 8363 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3461 8364 3453 8378
3468 8387 3472 8386 3473 8390 3478 8393
TIME...MOT...LOC 1957Z 324DEG 13KT 3478 8380
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Sun Jun 14 2020
GAZ004-005-142045-
Whitfield GA-Murray GA-
412 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Rocky Face, or near
Dalton...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Varnell, Tunnel Hill, Mill Creek, Rocky Face, Tilton and
North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8476 3461 8486 3462 8491 3463 8491
3463 8493 3462 8493 3461 8505 3472 8505
3472 8512 3479 8514 3482 8513 3481 8512
3482 8506 3486 8506 3486 8503 3488 8501
3490 8502 3492 8496
TIME...MOT...LOC 2012Z 335DEG 17KT 3482 8503
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:57 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
| Jun 14, 2:14 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Jun 14, 3:57 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jun 14, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 30 min |
| Jun 14, 4:38 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jun 14, 4:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Jun 14, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 14, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 14, 5:14 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 31 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 45 min |
| Jun 14, 5:43 PM EDT | Special Weather Statement | FFC | Dawson | 32 min |
| Jun 14, 5:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jun 14, 5:47 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 14, 5:50 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 14, 5:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jun 14, 5:56 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 46 min |
| Jun 14, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 44 min |
| Jun 14, 6:06 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jun 14, 6:10 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jun 14, 6:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Jun 14, 6:21 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jun 14, 6:37 PM EDT | Special Weather Statement | FFC | Harris | 23 min |
| Jun 14, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 14, 6:48 PM EDT | Special Weather Statement | FFC | Madison | 27 min |
| Jun 14, 6:49 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 24 min |
| Jun 14, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Walton | 41 min |
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 45 min |
| Jun 14, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 42 min |
| Jun 14, 7:22 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 7:58 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.